Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 17, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 14, 2006, 9:21 PM MDT for 15 counties in Colorado. It took effect at Apr 15, 2006, 6:00 AM MDT. It was in force for 14 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 14, 2006, 9:21 PM MDT (03:21 UTC)
- In effect from
- Apr 15, 2006, 6:00 AM MDT
- Expired
- Apr 15, 2006, 8:15 PM MDT
- In force
- 14 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 46 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 7:00 AM MDT | NON-TSTM WND DMG | Fowler, CO | 8 INCH DIAMETER TREE SNAPPED AND FELL ON FENCE. SEVERAL 4 INCH DIAMETER LIMBS SNAPPED OFF OF TREE. |
| Apr 15, 9:00 AM MDT | NON-TSTM WND GST 70 | Rye, CO | |
| Apr 15, 9:23 AM MDT | NON-TSTM WND DMG | 6 Ne San Isabel, CO | LOST WIND RECORDING INSTRUMENT. 14 INCH DIAMETER TREE SNAPPED AT TRUNK. |
| Apr 15, 9:30 AM MDT | NON-TSTM WND GST 61 | N Sheridan Lake, CO | |
| Apr 15, 11:16 AM MDT | TSTM WND DMG | 1 Nw Rye, CO | SEVERAL 4 TO 6 INCH DIAMETER BRANCHES BLOWN OFF TREES. |
| Apr 15, 11:40 AM MDT | TSTM WND GST 68 | La Veta, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 4112 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 150321 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 921 PM MDT FRI APR 14 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS AND TELLER AND FREMONT COUNTIES...SANGRE DE CRISTO MOUNTAINS...AND WET MOUNTAINS BELOW 9000 FEET...FROM 6 AM TO 9 PM MDT SATURDAY...FOR VERY LOW HUMIDITIES...WINDY TO VERY WINDY CONDITIONS...VERY DRY FUELS AND MODERATE TO EXTREME DROUGHT CONDITIONS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR MUCH OF SOUTHEAST COLORADO FROM 6AM TO 9PM MDT SATURDAY. A STRONG WEATHER SYSTEM OVER THE DESERT SOUTHWEST WILL MOVE INTO THE CENTRAL ROCKIES EARLY SATURDAY MORNING. AHEAD OF THIS WEATHER SYSTEM WILL BE RELATIVELY STRONG WINDS AS IT PASSES THROUGH COLORADO ON SATURDAY. COZ221-222-225>237-151930- /O.UPG.KPUB.FW.A.0014.060415T1200Z-060416T0300Z/ /O.NEW.KPUB.FW.W.0017.060415T1200Z-060416T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 921 PM MDT FRI APR 14 2006 ...RED FLAG WARNING IN EFFECT FROM 6 AM TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS RED FLAG WARNING IS IN EFFECT FOR SANGRE DE CRISTO AND WET MOUNTAINS INCLUDING THE WET MOUNTAIN VALLEY...FREMONT AND TELLER COUNTIES BELOW 9000 FEET. ALSO INCLUDED IS ALL OF THE SOUTHEASTERN COLORADO PLAINS. THE COMBINATION OF SUSTAINED WIND SPEEDS OF 15 TO 40 MPH AND GUSTS UP TO 50 MPH...HUMIDITY VALUES OF 15 PERCENT OR LOWER...DRY FUELS AND MODERATE TO EXTREME DROUGHT CONDITIONS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KPUB 151005 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 405 AM MDT SAT APR 15 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221...222... AND 225 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS AND TELLER AND FREMONT COUNTIES...SANGRE DE CRISTO MOUNTAINS... AND WET MOUNTAINS BELOW 9000 FEET...FROM 6 AM TO 9 PM MDT SATURDAY...FOR VERY LOW HUMIDITIES...WINDY TO VERY WINDY CONDITIONS...VERY DRY FUELS AND MODERATE TO EXTREME DROUGHT CONDITIONS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR MUCH OF SOUTHEAST COLORADO FROM 6AM TO 9PM MDT SATURDAY. A STRONG WEATHER SYSTEM ACROSS EASTERN UTAH WILL MOVE INTO THE CENTRAL ROCKIES THIS MORNING. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL CONTINUE ACROSS THE REGION AS IT MOVES ACROSS THE STATE THROUGH LATE SATURDAY AFTERNOON. COZ221-222-225>237-160215- /O.CON.KPUB.FW.W.0017.060415T1200Z-060416T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 405 AM MDT SAT APR 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS RED FLAG WARNING IS IN EFFECT FOR SANGRE DE CRISTO AND WET MOUNTAINS INCLUDING THE WET MOUNTAIN VALLEY...FREMONT AND TELLER COUNTIES BELOW 9000 FEET. ALSO INCLUDED IS ALL OF THE SOUTHEASTERN COLORADO PLAINS. THE COMBINATION OF SUSTAINED WIND SPEEDS OF 20 TO 40 MPH AND GUSTS UP TO 60 MPH...HUMIDITY VALUES OF 15 PERCENT OR LOWER...DRY FUELS AND MODERATE TO EXTREME DROUGHT CONDITIONS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WARNED AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 152101 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 301 PM MDT SAT APR 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 221...222... AND 225 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS AND TELLER AND FREMONT COUNTIES...SANGRE DE CRISTO MOUNTAINS... AND WET MOUNTAINS BELOW 9000 FEET...FROM 6 AM TO 9 PM MDT SATURDAY...FOR VERY LOW HUMIDITIES...WINDY TO VERY WINDY CONDITIONS...VERY DRY FUELS AND MODERATE TO EXTREME DROUGHT CONDITIONS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR MUCH OF SOUTHEAST COLORADO FROM UNTIL 9PM MDT THIS EVENING. A STRONG WEATHER SYSTEM OVER SOUTHWEST NEBRASKA THIS AFTERNOON WILL CONTINUE TO MOVE EAST THIS EVENING. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL CONTINUE ACROSS THE REGION THE REST OF THIS AFTERNOON AND EARLY EVENING AS IT MOVES ACROSS NEBRASKA. WINDS WILL DECREASE BY MID EVENING. COZ221-222-225>237-160300- /O.CON.KPUB.FW.W.0017.000000T0000Z-060416T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 301 PM MDT SAT APR 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS RED FLAG WARNING IS IN EFFECT FOR SANGRE DE CRISTO AND WET MOUNTAINS INCLUDING THE WET MOUNTAIN VALLEY...FREMONT AND TELLER COUNTIES BELOW 9000 FEET. ALSO INCLUDED IS ALL OF THE SOUTHEASTERN COLORADO PLAINS. THE COMBINATION OF SUSTAINED WIND SPEEDS OF 20 TO 40 MPH...HUMIDITY VALUES OF 15 PERCENT OR LOWER...DRY FUELS AND MODERATE TO EXTREME DROUGHT CONDITIONS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WARNED AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HODANISH
000 WWUS85 KPUB 160215 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 815 PM MDT SAT APR 15 2006 ...RED FLAG WARNING IS CANCELLED... .THE STRONG LOW PRESSURE SYSTEM THAT BROUGHT CRITICAL FIRE WEATHER CONDITIONS TO SOUTHEAST COLORADO EARLIER TODAY IS MOVING INTO THE UPPER MIDWEST. SURFACE WINDS WILL CONTINUE TO DIMINISH AS HUMIDITY LEVELS INCREASE TONIGHT AND DECREASE THE CRITICAL FIRE WEATHER CONDITIONS. COZ221-222-225>237-160315- /O.CAN.KPUB.FW.W.0017.000000T0000Z-060416T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 815 PM MDT SAT APR 15 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 14, 8:59 PM MDT, 22 minutes earlier.
Area forecast discussion, Apr 14, 8:59 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 859 PM MDT FRI APR 14 2006 .UPDATE... 00Z/15 NAM12 AND THE 21Z/14 13KM RUC ARE STILL PROJECTING A WINDY-VERY WINDY DAY ACROSS MUCH OF S CNTRL AND SERN CO. THE CRITICAL FIRE WEATHER CONDITIONS ARE ON TRACK FOR OUR SERN CO MOUNTAINS AND PLAINS. SUSTAINED WINDS WILL BE 15-40 MPH AND GUSTS UP TO 50 MPH COMBINED WITH DAYTIME HUMIDITY LEVELS OF 15 PERCENT OR LESS AND DRY FUELS IN A MODERATE-EXTREME DROUGHT. THE HUMIDITY LEVELS WILL BE MARGINAL FOR THE SANGRE DE CRISTO AND WET MOUNTAINS INCLUDING TELLER COUNTY/PIKES PEAK...BUT THE MODERATE DROUGHT CONDITIONS ARE IN PLACE. WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH 237 WHICH INCLUDES OUR ERN CO MOUNTAINS AND PLAINS. WILL KEEP THE TIMING OF 12Z(6AM) TO 21Z(9PM) SAT GIVEN THE WINDS WILL INCREASE EARLY IN THE MORNING IN RESPONSE TO THE APPROACHING CLOSED LOW AND FALLING SFC PRESSURES. IT APPEARS THE MIDDLE AND UPPER LEVEL CLOSED LOW WILL MOVE JUST NORTH OF THE CWA. SFC CYCLOGENESIS DEVELOPS AROUND SWRN NE AS THE PRESSURE GRADIENT INCREASES ACROSS ERN CO. I AM A LITTLE CONCERNED ABOUT THE HIGH WIND POTENTIAL GIVEN THE SYSTEM AND TIME OF YEAR. IF WE CAN GET SOME DEEP MIXING...WIND GUSTS COULD APPROACH 50KTS ACROSS THE SERN CO PLAINS. H7 WINDS ARE PROGGED TO BE 40-45KTS. MOS GUIDANCE HAS BEEN FLIRTING WITH SUSTAINED WINDS OF 35- 40KTS...WHICH MEETS THE SUSTAINED WIND PART OF THE HIGH WIND CRITERIA. IT SEEMS TO BE A MARGINAL HIGH WIND EVENT...SO WILL NOT ISSUE A HIGH WIND WATCH/WARNING. I WILL INCREASE THE WINDS AND WIND GUSTS WITH THIS PACKAGE. PLANNING TO ALSO UPDATE THE HAZARDOUS WEATHER OUTLOOK FOR PRODUCT CONTINUITY ON THE WEB. AS FOR THE SNOW AND BLOWING SNOW ADVISORY FOR THE CONTINENTAL DIVIDE HIGHER ELEVATIONS...IT STILL LOOKS DOABLE. H7 TEMPERATURES ARE FAIRLY WARM...SO ANY SNOW ACCUMULATION WILL BE TOWARDS THE MOUNTAIN PEAKS. GIVEN THE AMOUNT OF LIGHTNING IN THE CLOSED LOW OVER THE DESERT SW WILL ALSO ADD ISOLD/SCHC T TO THE FORECAST FOR TONIGHT AND SATURDAY. FINALLY...BUMPED UP MINIMUM TEMPERATURES A LITTLE ACROSS MUCH OF S CNTRL AND SERN CO...ESPECIALLY SERN CO...AS THE CLOUD COVER AND INCREASING WINDS SHOULD LIMIT THE RADIATIONAL COOLING LATER TONIGHT. UNFORTUNATELY...YOU NEVER KNOW IN THE SEMI-ARID DESERT WITH SUCH HIGH TEMPERATURE-DEW POINT SPREADS. METZE && .PREV DISCUSSION... (ISSUED 531 PM MDT FRI APR 14 2006) UPDATE... LOOKING AT THE LATEST 18Z/14 GFS AND NAM...AND THE 18Z 13KM RUC... IT APPEARS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS WILL EXIST ACROSS MUCH OF SERN CO SAT. WILL LOOK AT THE MESO-SCALE MODELS QUICKLY EARLY THIS EVENING AND WILL LIKELY UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING BY 900-930 PM MDT FOR THE LATE NIGHT NEWS...IF THE PATTERN REMAINS CONSISTENT FOR SAT. METZE PREV DISCUSSION... (ISSUED 301 PM MDT FRI APR 14 2006) SHORT TERM... (TONIGHT AND SATURDAY) MAIN CONCERNS CENTER ON SNOW AND BLOWING SNOW IN THE WESTERN MOUNTAINS AND FIRE WEATHER CONDITIONS IN THE EAST UPPER LEVEL LOW SPINNING OFF THE COAST OF SOUTHERN CALIFORNIA WITH WELL DEFINED CLOUD/MOISTURE PLUME FROM BAJA TO KANSAS. WEAK VORTICITY LOBE MOVING ACROSS NORTHERN NEW MEXICO TOWARD SOUTHWEST KANSAS. TONIGHT...UPPER LOW MOVES ACROSS COLORADO TONIGHT AND SATURDAY WITH DEEP SURFACE LOW FORMING OVER NORTHEAST COLORADO SATURDAY MORNING. NAM AND GFS IN PRETTY GOOD AGREEMENT WITH POSITION AND STRENGTH BY 18Z SATURDAY. AS SYSTEM APPROACHED TONIGHT STRONG SOUTHWEST FLOW DEVELOPS ALONG CONTINENTAL DIVIDE WITH FAIRLY DEEP MOIST PLUME. TEMPERATURE PROFILE WILL BE A CHALLENGE WITH PRETTY GOOD WARM AIR ADVECTION AHEAD OF THE SYSTEM. EXPECT PRECIPITATION TO BE RAIN UNTIL 03Z CHANGING TO ALL SNOW AT HIGHER ELEVATIONS SOON AFTER THAT. WHERE RAIN SNOW LINE WILL LOWER OVERNIGHT AND WITH STRONG WINDS EXPECT SNOW AND BLOWING SNOW TO DEVELOP ESPECIALLY ALONG CONTINENTAL DIVIDE ABOVE 9000 FEET. WILL INTRODUCE SNOW AND BLOWING SNOW ADVISORY FOR MIDNIGHT TO NOON OVER WESTERN MOUNTAINS WITH SNOWFALL TOTALS ASA HIGH AS 7 OR 8 INCHES. WINDS WILL BE STRONG OVER ALL MOUNTAIN AREAS OVERNIGHT WHICH WILL KEEP ATMOSPHERE MIXED. STAYED WITH CURRENT TEMP GRIDS BUT ADJUSTED WINDS UP JUST A TAD MOST AREAS. SATURDAY...FOCUS SHIFTS TO FIRE WEATHER CONCERNS FOR THE SOUTHEAST PLAINS. THERE WILL CONTINUE TO BE THREAT FOR SNOW AND BLOWING SNOW OVER WESTERN MOUNTAINS BUT THAT SHOULD TAPER OFF BY MID DAY AS THE UPPER LOWER PULLS EAST. SURFACE LOW DEEPENING OVER NORTHEAST COLORADO KEEPS SOUTHEAST PLAINS IN THE DRY SLOT WITH STRONG WINDS AND LOW RELATIVE HUMIDITY. BOOSTED SUSTAINED WINDS SPEEDS A TAD IN LINE WITH MODEL GUIDANCE BUT LOOKS LIKE EASTERN PLAINS SUSTAINED WINDS WILL BE UNDER 40 MPH THRESHOLD BUT NOT BY MUCH. SO DECIDED NOT TO GO WITH HIGH WIND WATCH OR WARNING AT THIS TIME BUT AS SYSTEM APPROACHES LATER RUNS MAY REQUIRE A SECOND LOOK AT THAT ISSUE. HELD ON TO THE FIRE WEATHER WATCH FOR SOUTHEAST CONSIDERING WINDS, LOW RELATIVE HUMIDITY AND CRITICAL FUELS. STARTED THE WATCH AT 12Z INCONSIDERATIONN THAT THE ATMOSPHERE WILL STAY MIXED AND THERE WILL BE MINIMAL RH RECOVERY IN THE EAST. EXPECT WINDS ON THE PLAINS TO KICK UP EARLY RATHER THAN WAIT UNTIL NORMAL MIX OUT TIMES. HAINES INDEX REMAINS BELOW 5 MOST AREAS BUT THAT WILL NOT DIMINISH THE FIRE WEATHER CONCERNS. LONG TERM... (SUNDAY THROUGH FRIDAY) .MAIN CONCERN IS ANOTHER MTN SNOW/PLAINS WIND SYSTEM FOR MONDAY AND TUE...VERY PLEASANT WX REST OF WEEK... SYSTEM WHICH WILL AFFECT AREA TOMORROW SHOULD BE MOVING OUT WITH WINDS DECREASING BY THE BEGINNING OF THIS FCST TIME PERIOD. A BRIEF RIDGE WILL BUILD OVER THE AREA FOR SUNDAY BEFORE NEXT PACIFIC STORM SYSTEM AFFECTS REGION. THIS NEXT SYSTEM IS A MORE FULL AMPLITUDE TROUGH...UNLIKE SATURDAYS SYSTEM WHICH WILL BE A TIGHTLY WOUND CUTOFF LOW. BY MONDAY AFTERNOON...THE TROUGH AXIS WILL BE LOCATED OVER UTAH WITH STRONG WSW FLOW OVER THE REGION. ONCE AGAIN...MTNS WILL SEE SNOW WITH PLAINS SEEING WIND. THIS TIME AROUND BELIEVE C MTNS WILL SEE BRUNT OF SNOW AS THIS TROUGHS S LATITUDE EXTENT WILL ONLY REACH DOWN TO ABOUT 37N. BEST CHANCE OF SNOW WILL BE MONDAY NIGHT INTO TUESDAY. EXPECT SEVERAL INCHES OF LATE SEASON SNOW WITH THIS STORM. AS FOR THE PLAINS...EXPECT ANOTHER WINDY DAY ON MONDAY...BUT BELIEVE WINDS WILL NOT BE AS STRONG AS THEY WILL BE TOMORROW. FIRE WX CONCERNS WILL ONCE AGAIN BE VERY HIGH ON MONDAY AS RH VALUES WILL BE CRITICAL AND WINDS WILL BE ABOVE 25 MPH ACROSS THE ENTIRE PLAINS REGION. TEMPS WILL BE WELL INTO THE 80S. ON TUESDAY...A STRONG PAC COLD FRONT WILL BLAST THROUGH DURING THE MORNING WITH COOLING TEMPERATURES AND STRONG WNW WINDS DURING TUESDAY AFTERNOON. ALTHOUGH WINDS WILL BE GUSTY THIS DAY...FIRE WX WILL BE LESS OF A CONCERN AS RH VALUES WILL BE MUCH HIGHER AS THE COOLER AIR COMES IN ALONG WITH HIGHER DEWPT TEMPS. HIGHS THIS DAY WILL BE IN THE 60S. THIS STORM WILL MOVE ACROSS THE FA TUESDAY...AND THEN IT WILL SPIN UP OVER THE HIGH PLAINS. MORE IMPORTANTLY FOR US...IT WILL THEN MOVE ONLY VERY SLOWLY EAST DURING THE NEXT DAY OR SO. THIS WILL ADVECT PLEASANT COOL SPRING TIME AIR INTO THE REGION...WITH HIGHS EXPECTED TO BE IN THE 60S AND 70S THROUGH THE REMAINDER OF THE FCST PERIOD. WITH THIS SYSTEM MOVING SLOWLY...GUSTY NW WINDS MAY PERSIST ON THE FAR E PLAINS THROUGH MID WEEK. I SHOULD MENTION THAT IF THIS STORM INTENSIFIES/MOVES SLOWER THAN MODELS INDICATE...THEN WE MAY SEE SOME MUCH NEEDED PRECIP ON THE FAR E PLAINS...BUT FOR NOW KEPT IT DRY AND COOL. /HODANISH && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 6 AM TO 9 PM MDT SATURDAY FOR COZ221- COZ222-COZ225-COZ226-COZ227-COZ228-COZ229-COZ230-COZ231-COZ232- COZ233-COZ234-COZ235-COZ236-COZ237. SNOW AND BLOWING SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM MDT SATURDAY FOR COZ058-COZ060-COZ061-COZ066-COZ068. &&
Hazardous weather outlook, Apr 14, 6:25 AM MDT, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 625 AM MDT FRI APR 14 2006 COZ058>089-093>099-151300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 625 AM MDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT LATE THIS AFTERNOON AND EARLY THIS EVENING...SOME ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHWEST AND THE CENTRAL MOUNTAINS. BY LATE TONIGHT...THERE WILL BE THE POTENTIAL FOR A FEW INCHES OF SNOW ACCUMULATION OVER THE EASTERN SAN JUAN...LA GARITA AND THE EASTERN SAWATCH MOUNTAINS. THE WESTERN MOSQUITO RANGE AND THE LEADVILLE AREA MAY SEE SOME LIGHT SNOW ACCUMULATION TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE CONDITIONS WILL BE POSSIBLE ACROSS SOUTH EAST COLORADO SATURDAY AND AGAIN ON MONDAY...AS PERSISTENT DRY CONDITIONS COMBINED WITH BREEZY TO WINDY CONDITIONS ASSOCIATED WITH PASSING WEATHER SYSTEMS...MAY PRODUCE EXTREME FIRE BEHAVIOR. ONE TO THREE INCHES OF SNOW WILL BE LIKELY ACROSS THE HIGHER MOUNTAIN PEAKS OF THE CENTRAL AND SOUTHWEST MOUNTAINS SATURDAY...AS AN UPPER LEVEL WEATHER SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TONIGHT IN THE SOUTHWEST AND CENTRAL MOUNTAINS.
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.